MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE REV TIB CEM CONICAL RMR; ATTUNE STEMMABLE TIBIA INSTRUMENTS : REAMERS

DEPUY IRELAND - 9616671 ATTUNE REV TIB CEM CONICAL RMR; ATTUNE STEMMABLE TIBIA INSTRUMENTS : REAMERS
Catalog Number 250620103
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
When preparing the tibia, the attune revision cemented conical reamer 250620103 got stuck in the attune revision tibial prep tower 250620100.It took a few extra minutes for the surgical team to complete the procedure.Upon inspection of the instruments after the operation you can see that the reamer is burred.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5 and h6 (impact code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.Was there a surgical delay? if yes, what is the duration of the delay? only a few minutes why we were trying to work out why they were unable to remove the reamer.B.Was there any adverse consequences that affected the patient because of the reported event? no.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, "[when preparing the tibia, the attune revision cemented conical reamer 250620103 got stuck in the attune revision tibial prep tower 250620100.It took a few extra minutes for the surgical team to complete the procedure.Upon inspection of the instruments after the operation you can see that the reamer is burred]" the product was not returned to depuy synthes, however photos were provided for review.Photos were provided for review, however the photos only show part and lot number and no other observation pertaining to the nature of the reported event could be identified.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the photographs provided contained insufficient evidence of the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthese joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthese joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, ¿when preparing the tibia, the attune revision cemented conical reamer 250620103 got stuck in the attune revision tibial prep tower 250620100.It took a few extra minutes for the surgical team to complete the procedure.Upon inspection of the instruments after the operation you can see that the reamer is burred.The operation was successfully completed".The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that attune rev tib cem conical rmr was received disassemble form its mating device, therefore the jammed allegation cannot be confirmed.However, several scratches were observed all over the shaft.Additionally, the functional test revealed that the returned attune rev tibial prep tower was not able to advance through the "fb" line of the attune rev tib cem conical rmr.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces such as off axis drilling under power and not properly align the reamer prior the insertion into the tower.The overall complaint was confirmed as the observed condition of the attune rev tib cem conical rmr would contribute to a device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H3.

Brand Name
ATTUNE REV TIB CEM CONICAL RMR
Common Device Name
ATTUNE STEMMABLE TIBIA INSTRUMENTS : REAMERS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17965921
Report Number1818910-2023-21374
Device Sequence Number6790771
Product Code HTO
UDI-Device Identifier10603295440567
UDI-Public10603295440567
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number250620103
Device Lot NumberNG103424
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer10/23/2023
10/27/2023
02/01/2024
04/08/2024
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date10/25/2023
10/30/2023
02/02/2024
04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown